Alert archive / Wisconsin / Red Flag Warnings in 2016

Red Flag Warning 8, NWS Duluth, MN

May 22, 2016Ashland County, Iron County, Price County, Wisconsin

NWS Duluth, MN issued this red flag warning at May 22, 2016, 5:46 PM CDT for Ashland County, Iron County, Price County, Wisconsin. It took effect at May 23, 2016, 9:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2016, 5:46 PM CDT (22:46 UTC)
In effect from
May 23, 2016, 9:00 AM CDT
Expired
May 23, 2016, 8:00 PM CDT
In force
11 hr
Issued by
NWS Duluth, MN

Counties Ashland County, WI, Iron County, WI, Price County, WI

The radar

The Duluth radar (KDLH), 154 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1915 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

720 
WWUS83 KDLH 222246
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
546 PM CDT SUN MAY 22 2016

...CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEAST MINNESOTA
TODAY...
...CRITICAL FIRE WEATHER CONDITIONS MONDAY ACROSS PARTS OF NORTH
CENTRAL WISCONSIN...

.THE WARM AND DRY WEATHER PATTERN WILL CONTINUE ACROSS NORTHEAST
MINNESOTA TODAY...WITH TEMPERATURES CLIMBING TO THE UPPER 70S AND
LOWER 80S. SOUTH-SOUTHWEST WINDS WILL PERSIST FOR THE REST OF THE
DAY...AND WILL BECOME INCREASINGLY GUSTY THIS AFTERNOON. THE
COMBINATION OF VERY DRY VEGETATION AND FUELS...LOW HUMIDITY...AND
GUSTY WINDS PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH
OF NORTHEAST MINNESOTA THROUGH EARLY EVENING... GENERALLY ALONG
AND NORTH OF THE HIGHWAY 2 CORRIDOR.

IN ADDITION...SIMILAR CONDITIONS ARE EXPECTED TO DEVELOP ACROSS
PARTS OF NORTHWEST WISCONSIN ON MONDAY AND EARLY MONDAY EVENING.
VERY DRY VEGETATION AND FUEL CONDITIONS WILL PERSIST...ALONG WITH
GUSTY SOUTH-SOUTHWEST WINDS...TEMPERATURES IN THE UPPER 70S TO
LOWER 80S...AND HUMIDITIES BELOW 35 PERCENT. LATE IN THAT TIME
FRAME WE CAN EXPECT TO SEE SHOWERS AND THUNDERSTORMS MOVING IN.

WIZ003-004-009-230700-
/O.UPG.KDLH.FW.A.0003.160523T1700Z-160524T0100Z/
/O.NEW.KDLH.FW.W.0008.160523T1400Z-160524T0100Z/
ASHLAND-IRON-PRICE-
546 PM CDT SUN MAY 22 2016

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CDT MONDAY FOR
GUSTY WINDS AND VERY DRY CONDITIONS FOR IRON...ASHLAND AND IRON
COUNTIES...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND VERY DRY CONDITIONS...WHICH IS IN
EFFECT FROM 9 AM TO 8 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 003...004 
  AND 009.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 35 PERCENT.

* TEMPERATURES...IN THE UPPER 70S TO LOWER 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

MNZ010>012-018-019-025-026-035-037-230000-
/O.CON.KDLH.FW.W.0007.000000T0000Z-160523T0000Z/
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-NORTH CASS-SOUTH ITASCA-
NORTHERN AITKIN-CARLTON/SOUTH ST. LOUIS-
546 PM CDT SUN MAY 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR MOST OF NORTHEAST
MINNESOTA...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...011... 
  012...018...019...025...026...035 AND 037.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...IN THE UPPER 70S TO LOWER 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
5 follow-up statements
264 
WWUS83 KDLH 230006
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
706 PM CDT SUN MAY 22 2016

...CRITICAL FIRE WEATHER CONDITIONS MONDAY ACROSS PARTS OF NORTH
CENTRAL WISCONSIN...

.CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
TO DEVELOP ACROSS PARTS OF NORTHWEST WISCONSIN ON MONDAY AND EARLY
MONDAY EVENING. VERY DRY VEGETATION AND FUEL CONDITIONS WILL
PERSIST...ALONG WITH GUSTY SOUTH-SOUTHWEST WINDS...TEMPERATURES
IN THE UPPER 70S TO LOWER 80S...AND HUMIDITIES BELOW 35 PERCENT.
LATE IN THAT TIME FRAME WE CAN EXPECT TO SEE SHOWERS AND
THUNDERSTORMS MOVING IN...BRINGING SOME RELIEF TO THE EXTREMELY
DRY CONDITIONS. 

MNZ010>012-018-019-025-026-035-037-230115-
/O.EXP.KDLH.FW.W.0007.000000T0000Z-160523T0000Z/
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-NORTH CASS-SOUTH ITASCA-
NORTHERN AITKIN-CARLTON/SOUTH ST. LOUIS-
706 PM CDT SUN MAY 22 2016

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND VERY DRY
CONDITIONS FOR MOST OF NORTHEAST MINNESOTA...

RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE OVERNIGHT...AS
WINDS AND TEMPERATURES DECREASE. AS A RESULT...THE RED FLAG
WARNING IS NO LONGER IN EFFECT FOR NORTHEAST MINNESOTA. 

$$

WIZ003-004-009-230815-
/O.CON.KDLH.FW.W.0008.160523T1400Z-160524T0100Z/
ASHLAND-IRON-PRICE-
706 PM CDT SUN MAY 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT
MONDAY FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR IRON...ASHLAND
AND IRON COUNTIES...

* AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 003...004 
  AND 009.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 35 PERCENT.

* TEMPERATURES...IN THE UPPER 70S TO LOWER 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

DAP
927 
WWUS83 KDLH 230858
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
358 AM CDT MON MAY 23 2016

...CRITICAL FIRE WEATHER CONDITIONS ACROSS PARTS OF NORTHWEST
WISCONSIN TODAY...

.CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP
ACROSS PARTS OF NORTHWEST WISCONSIN TODAY. VERY DRY VEGETATION
AND FUEL CONDITIONS WILL PERSIST...ALONG WITH GUSTY SOUTH-
SOUTHWEST WINDS... TEMPERATURES IN THE UPPER 70S TO LOWER
80S...AND HUMIDITY BELOW 35 PERCENT. THE CONDITIONS WILL IMPROVE
TONIGHT AS MORE HUMID AIR MOVES INTO THE REGION AND SHOWERS AND
THUNDERSTORMS BRING RAINFALL.

WIZ003-004-009-231700-
/O.CON.KDLH.FW.W.0008.160523T1400Z-160524T0100Z/
ASHLAND-IRON-PRICE-
358 AM CDT MON MAY 23 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM CDT THIS EVENING FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR
IRON...ASHLAND AND IRON COUNTIES...

* AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 003...004 
  AND 009.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...30 TO 35 PERCENT.

* TEMPERATURES...AROUND 80 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

G2
523 
WWUS83 KDLH 232042
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
342 PM CDT MON MAY 23 2016

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE FOR PORTIONS OF
NORTHWEST WISCONSIN...

CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS CONTINUE MID-
EVENING OVER PORTIONS OF NORTHWEST WISCONSIN. VERY DRY VEGETATION
AND FUEL CONDITIONS WILL PERSIST...ALONG WITH GUSTY SOUTH-
SOUTHWEST WINDS. RELATIVE HUMIDITY VALUES WILL INCREASE THIS
EVENING AS TEMPERATURES COOL FROM DIURNAL MAXIMA. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE INTO NORTHWEST
WISCONSIN THIS EVENING...WITH POCKETS OF WETTING RAINS POSSIBLE
THROUGH THE OVERNIGHT.

WIZ003-004-009-240100-
/O.CON.KDLH.FW.W.0008.000000T0000Z-160524T0100Z/
ASHLAND-IRON-PRICE-
342 PM CDT MON MAY 23 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR IRON...ASHLAND AND
IRON COUNTIES...

* AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 003...004 
  AND 009.

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* TEMPERATURES...IN THE UPPER 70S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HUYCK
030 
WWUS83 KDLH 232121 CCA
RFWDLH

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
421 PM CDT MON MAY 23 2016

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE FOR PORTIONS OF
NORTHWEST WISCONSIN...

CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS CONTINUE MID-
EVENING OVER PORTIONS OF NORTHWEST WISCONSIN. VERY DRY VEGETATION
AND FUEL CONDITIONS WILL PERSIST...ALONG WITH GUSTY SOUTH-
SOUTHWEST WINDS. RELATIVE HUMIDITY VALUES WILL INCREASE THIS
EVENING AS TEMPERATURES COOL FROM DIURNAL MAXIMA. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE INTO NORTHWEST
WISCONSIN THIS EVENING...WITH POCKETS OF WETTING RAINS POSSIBLE
THROUGH THE OVERNIGHT.

WIZ003-004-009-240100-
/O.COR.KDLH.FW.W.0008.000000T0000Z-160524T0100Z/
ASHLAND-IRON-PRICE-
421 PM CDT MON MAY 23 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR IRON...ASHLAND...AND
PRICE COUNTIES...

* AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 003...004 
  AND 009.

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* TEMPERATURES...IN THE UPPER 70S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HUYCK
990 
WWUS83 KDLH 240100
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
800 PM CDT MON MAY 23 2016

WIZ003-004-009-240200-
/O.EXP.KDLH.FW.W.0008.000000T0000Z-160524T0100Z/
ASHLAND-IRON-PRICE-
800 PM CDT MON MAY 23 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR GUSTY
WINDS AND VERY DRY CONDITIONS FOR IRON...ASHLAND AND PRICE
COUNTIES...

RAIN HAS MOVED INTO THE WARNING AREA THIS EVENING...AND WILL
CONTINUE TO SPREAD EAST ACROSS NORTHWEST WISCONSIN OVER THE NEXT
FEW HOURS. ALONG WITH THE RAIN...COOLER AND MORE HUMID CONDITIONS
HAVE MOVED IN AS WELL. THUS...THE RED FLAG WARNING HAS BEEN
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this red flag warning went out at May 22, 4:00 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 22, 4:00 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
400 PM CDT SUN MAY 22 2016

.SHORT TERM...(This evening through Monday)
Issued at 400 PM CDT Sun May 22 2016

One more fairly tranquil night is expected as broad southerly flow
continues. However, the eastern edge of richer moisture at the
925/850 mb levels will slowly translate eastward tonight and
Monday, which will support slowly increasing chances for
showers/tstorms from west to east, beginning late tonight in the
western sections of the DLH CWA.

The specifics of the forecast for late tonight/Monday are somewhat
uncertain because of the cumulative effects of convective
evolution. What we are confident is that high chances for
showers/tstorms will spread eastward during the day. The details
on afternoon placement and timing of redevelopment along the weak
frontal zone will be somewhat dependent on how long morning
showers/storms persist. This will also, of course, influence the
severe weather risk. Some of the latest hi-res model output seems
to suggest the best time for strongest storms in the Brainerd to
Grand Rapids to Highway 53 corridor in NW Wisconsin between 4-9
PM.

Ahead of the main low level moist axis on Monday,
Iron/Ashland/Price Counties will see one more day of dry
conditions and a potentially critical fire weather situation. We
have issued a fire weather watch for these areas after
coordination with the State of WI and WFO Green Bay.

.LONG TERM...(Monday night through Sunday)
Issued at 400 PM CDT Sun May 22 2016

The cold front will be moving slowly through the forecast area
Monday night. Showers and thunderstorms will be found ahead of and
along the front. The rain will gradually end from west to east
overnight, but linger over the Arrowhead and northwest Wisconsin.
The front slowly crosses northwest Wisconsin and the Arrowhead
Tuesday morning and have lingered pops to account for the front. Dry
elsewhere with some surface ridging building into the area. There
are model differences Tuesday afternoon. The ECMWF/NAM/GEM have
additional storms in the afternoon with the passing of upper level
energy. However, the GFS is dry. Used a compromise for pops. Tuesday
night has the showers and storms quickly ending as ridging moves
down the North Shore. Have some isolated pops to account for model
differences Tuesday evening. After the recent rain, have added
patchy fog to account for the expected light wind. The surface
ridging prevails late Tuesday night and have removed pops. Model
differences become larger Wednesday afternoon and used a blended
approach to pops as pieces of shortwave energy lift northeastward
through the region. The warm, unstable airmass returns Wednesday
night through Saturday. A closed upper low along the North
Dakota/Canada border area will meander around this area. Have pops
for showers and storms throughout.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1225 PM CDT Sun May 22 2016

VFR for much of the forecast. A cold front will move into
northwest Minnesota by Monday afternoon. Isolated to scattered
showers, with a few thunderstorms, will develop/spread across the
terminals through the morning. The exception being KHYR which will
remain rain free. Ceilings will drop into the MVFR range by mid
morning from KBRD to KHIB and KINL. VFR will remain in charge at
KDLH and KHYR. Gusty surface winds will diminish this evening and
then resume by mid morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  54  75  55  75 /  20  70  60  20
INL  62  76  51  80 /  50  70  30  20
BRD  61  75  55  81 /  60  70  40  20
HYR  58  79  59  78 /  10  70  70  30
ASX  57  81  57  74 /  10  60  70  30

&&

.DLH Watches/Warnings/Advisories...
WI...Fire Weather Watch from Monday afternoon through Monday evening
     for WIZ003-004-009.

MN...Red Flag Warning until 7 PM CDT this evening for MNZ010>012-018-
     019-025-026-035-037.

LS...None.
&&
Hazardous weather outlook, May 22, 3:38 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
338 PM CDT SUN MAY 22 2016

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-231230-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
338 PM CDT SUN MAY 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THROUGH TONIGHT

THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS...AND DRY VEGETATION
WILL CONTINUE TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS
ACROSS MOST AREAS ALONG AND NORTH OF HIGHWAY 2 IN NORTHEAST
MINNESOTA INTO THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 7 PM FOR MANY AREAS. FIRE WEATHER CONDITIONS WILL IMPROVE
OVERNIGHT AS HUMIDITIES RISE...ALONG WITH SLOWLY INCREASING
CHANCES FOR SHOWERS FROM WEST TO EAST AFTER MIDNIGHT.

A FEW THUNDERSTORMS ARE POSSIBLE ACROSS AREAS FROM THE BRAINERD
LAKES REGION NORTHWARD TO BIGFORK AND INTERNATIONAL FALLS AFTER
MIDNIGHT. ANY THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LEVELS...
BUT SOME COULD BE CAPABLE OF PRODUCING SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY ACROSS NORTHEAST MINNESOTA AND PARTS OF
NORTHWEST WISCONSIN MONDAY AND MONDAY NIGHT. THERE IS A SLIGHT
RISK OF SEVERE WEATHER LATER MONDAY AFTERNOON AND EVENING...WITH
THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS.

THERE WILL BE CONTINUED PERIODIC CHANCES FOR THUNDERSTORMS
TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
HOWEVER...SKYWARN SPOTTERS MAY BE NEEDED MONDAY AFTERNOON AND
EVENING.

LSZ121-140>148-231230-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
338 PM CDT SUN MAY 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS ACROSS ALL OF
WESTERN LAKE SUPERIOR FOR MOST OF THE COMING WEEK.

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 10:50 AM CDTFire Weather WatchDLHAshland, Iron, Price7 hr

Nearby

Red Flag Warnings in Wisconsin, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.